Alert archive / Kentucky / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 49, NWS Paducah, KY

April 7, 2000McCracken County, Kentucky

NWS Paducah, KY issued this severe thunderstorm warning at Apr 7, 2000, 7:33 PM CDT for McCracken County, Kentucky. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Apr 7, 2000, 7:33 PM CDT (00:33 UTC)
Expired
Apr 7, 2000, 8:00 PM CDT
In force
27 min
Issued by
NWS Paducah, KY
Area
Whole counties; the outline is the Mesonet’s reconstruction

County McCracken County, KY

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 7, 1:15 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 0.6 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2000-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 46 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2000-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 147 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
46 J/kg
Mixed-layer CIN
-319 J/kg
Mixed-layer LCL
1630 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
147 m²/s²
0-3 km storm-relative helicity
365 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

974 
WUUS53 KPAH 080034
SVRPAH
KYC145-080100-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
733 PM CDT FRI APR 7 2000

THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MCCRACKEN COUNTY IN WESTERN KENTUCKY

* UNTIL 800 PM CDT

* AT 733 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER CONCORD...OR ABOUT 4 MILES NORTHWEST OF
  MASSAC...MOVING EAST AT 65 MPH.

AT 730 PM AN OFF DUTY NWS EMPLOYEE REPORTED 1/2 INCH HAIL NEAR THE 
AIRPORT.

LAT...LON 3718 8892 3696 8879 3700 8851 3712 8866

DH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 2:00 PM CDT, 5 hours 33 minutes earlier.

Area forecast discussion, Apr 7, 2:00 PM CDT, 5 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
200 PM CDT FRI APR 7 2000

AM SOUNDING DATA AND ETA FORECAST SOUNDINGS REVEAL A DESTABILIZING
ATMOSPHERE OVER FA DURING 18Z-00Z FRAME TODAY...BUT ONLY MARGINALLY
SO. SOME PARAMETERS ON THIS RUN OF ETA NOT AS IMPRESSIVE AS LAST
EITHER...H7-H5 LAPSE RATES HAVE DECREASED TO BELOW 7C/KM...AND MORE
UNIDIRECTIONAL WIND FIELD HAS RESULTED IN LOWER HELICITIES. STILL
CAPES ARE IN MID GRAND RANGE...LIS SUB ZERO...KS AOA 30...SWEAT
AROUND 300...AND TTS NR/ABOVE 50.

12Z ETA RUN IS CONSISTENT IN DEVELOPING 45 KT LLJ BY 00Z TODAY...BUT
ITS DISPLACED FURTHER E-WARD THIS RUN. STILL ANTICIPATE SURFACE LOW
TO EJECT OUT OF PLAINS AND RACE NORTHEAST ACROSS MID MS VALLEY. NOSE
OF 100+KT H3 JET WL DRIVE UPPER TROF IN ITS BACKSIDE AND DEEPEN SURFACE
LOW AS IT MOVES INTO IL/IN...THOUGH DEEPENING IS NOT AS PRONOUNCED
AS YDAYS RUNS. RESULT IS TRAILING SURFACE BOUNDARY THAT IS MORE
PARALLEL TO UPPER FLOW AND WIND FIELD THAT IS LESS DIRECTIONALLY
SHEARED.

BELIEVE DEVELOPMENT OF STORMS WL BE LATE IN PM/EXTENDING INTO
EVENING...WITH UNCERTAINTY AS TO HOW FAR EAST DEVELOPMENT WL BEGIN.
MODELS STILL SOUP MRH FIELDS UP JUST TO OUR EAST...SO WL LIKELY
MAINTAIN HIGHEST POPS ERN ZONES. WL MAINTAIN MONITOR UP THRU PRESS
TIME ON FINE TUNING AND ANY WATCH RELATED INFO. APPEARS PARAMETERS
IN OUR FA SHOW MAIN THREAT WOULD BE POSSIBLE SQUALL LINE/STRAIGHT LINE
WIND EVENT WITH FAVORABLE WET BULB ZERO HEIGHTS ALSO INDICATING HAIL
THREAT.

AFTER FROPA EARLY TONIGHT TIGHT WAKE GRADIENT SETS UP AND USHERS IN
WINDY AND COLDER CONDITIONS. WL HIT WINDS HARD BUT NOT HEADLINE
UNTIL SVR WX THREAT MINIMIZES. CHANGE-OVER TO -SN STILL POSSIBLE NRN
ZONES BEFORE ENDING SAT. WL FOCUS MOST ENERGY ON 1ST 36 HRS OF ZFP
WITH ONLY MINOR TWEEKS ANTICIPATED THEREAFTER.

.PAH...NONE.
DH

In the hours before

Local storm report, Apr 7, 4:09 PM CDT, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1108 AM CDT FRI APR 07 2000

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0350 PM    ORCHARDVILLE              IL   1.75 INCH HAIL
04/07/00   WAYNE                          HAIL COVERING THE
                                          GROUND. REPORTED BY LAW
                                          ENFORCEMENT OFFICIAFL.
Local storm report, Apr 7, 4:10 PM CDT, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE PADUCAH KY
410 PM CDT FRI APR 07 2000

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0350 PM    ORCHARDVILLE              IL   1.75 INCH HAIL
04/07/00   WAYNE                          HAIL COVERING THE
                                          GROUND. REPORTED BY LAW
                                          ENFOORCEMENT OFFICIAL.
Special weather statement, Apr 7, 5:20 PM CDT, 2 hours 13 minutes before
ILZ075>078-080>086-088-092-INZ081-082-085-MOZ076-086-087-100-107>110-
072345-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
520 PM CDT FRI APR 7 2000

AT 515 PM CDT (515 PM EST)...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A BROKEN LINE OF THUNDERSTORMS ALONG A LINE EXTENDING FROM
VINCENNES INDIANA TO DUQUOIN ILLINOIS TO DONIPHAN MISSOURI. THE LINE
OF STORMS WAS MOVING GENERALLY EAST AT 40 TO 45 MPH...WITH
INDIVIDUAL STORMS HEADED TO THE NORTHEAST.

THROUGH 630 PM...THE LINE OF STORMS WILL AFFECT COMMUNITIES TO THE
NORTHWEST OF A LINE FROM PETERSBURG AND PRINCETON INDIANA...TO
MARION AND ANNA ILLINOIS...TO CAPE GIRARDEAU AND DEXTER MISSOURI.
INDIVIDUAL STORMS COULD INTENSIFY...BRINGING THE POTENTIAL FOR HAIL
UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS OF 40 TO 50 MPH.

REMEMBER...A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 8 PM
FOR ALL OF SOUTHEAST MISSOURI. A TORNADO WATCH IS STILL IN EFFECT
FOR SOUTHERN ILLINOIS...SOUTHWEST INDIANA...AND MOST OF WESTERN
KENTUCKY THROUGH 8 PM. CONTINUE TO MONITOR NOAA WEATHER RADIO AND
LOCAL MEDIA OUTLETS FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.
IF A STORM APPROACHES YOUR AREA...STAY AWAY FROM WINDOWS AND KEEP
FROM USING ELECTRICAL APPLIANCES UNTIL THE STORM HAS PASSED.

PRESLEY
Special weather statement, Apr 7, 6:49 PM CDT, 44 minutes before
ILZ075-076-080>082-084-085-088-092-MOZ076-086-087-100-107>111-080030-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
649 PM CDT FRI APR 7 2000

TORNADO WATCH NUMBER 159 HAS BEEN CANCELED FOR A PORTION OF
SOUTHERN ILLINOIS.

THE CANCELLATION INCLUDES THE FOLLOWING COUNTIES...
PERRY...JACKSON...UNION...ALEXANDER...JEFFERSON...FRANKLIN...
WILLIAMSON...WAYNE AND HAMILTON.

SEVERE THUNDERSTORM WATCH NUMBER 160 HAS BEEN CANCELED FOR MOST OF
SOUTHEAST MISSOURI.

THE CANCELLATION INCLUDES THE FOLLOWING COUNTIES...
BOLLINGER...BUTLER...CAPE GIRARDEAU...CARTER...PERRY...RIPLEY...
SCOTT...STODDARD...AND WAYNE.

THE THREAT FOR SEVERE WEATHER HAS DIMINISHED SIGNIFICANTLY.
Special weather statement, Apr 7, 7:11 PM CDT, 22 minutes before
ILZ093-094-KYZ001>006-MOZ112-114-080100-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
711 PM CDT FRI APR 7 2000

AT 700 PM...PADUCAH RADAR SHOWED STRONG THUNDERSTORMS EXTENDING FROM
ABOUT 20 MILES WEST OF PADUCAH...NEAR OLMSTED ILLINOIS...TO NEAR
PORTAGEVILLE MISSOURI.

EXPECT LOCALLY HEAVY DOWNPOURS...FREQUENT LIGHTNING...AND POSSIBLY
SOME SMALL HAIL AS THESE STORMS MOVE EAST AT 40 MPH. THESE STORMS
SHOULD REACH A LACENTER KENTUCKY TO BARDWELL TO NEW MADRID MISSOURI
LINE BY 800 PM.

DH
Special weather statement, Apr 7, 7:32 PM CDT, 1 minute before
ILZ090-091-094-KYZ001>011-080100-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
732 PM CDT FRI APR 7 2000

AT 725 PM...PADUCAH RADAR SHOWED STRONG THUNDERSTORMS EXTENDING FROM
JUST WEST OF PADUCAH TO NEAR NEW MADRID MISSOURI.

EXPECT LOCALLY HEAVY DOWNPOURS...FREQUENT LIGHTNING...AND POSSIBLY
SOME SMALL HAIL AS THESE STORMS MOVE EAST AT 40 MPH. THESE STORMS
SHOULD REACH A LINE EXTENDING FROM AROUND CAVE-IN-ROCK ILLINOIS TO
MAYFIELD KENTUCKY LINE BY AROUND 800 PM.

DH

Nearby

Severe Thunderstorm Warnings in Kentucky, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.